RLS and Arthritis, driving me insane!

I suffer from both. I recently had an Arthroscopy done on my knee and since then the pain and RLS has been worse.

I was on 3 x 1mg of Ropinrole but have had to increase this to 4, but this isn't really helping.

I have been prescribed anti inflamitories (diclofenac) and wonder if this is making things worse.

Also can I ask, when any of you have an attack of RLS , do you get pain up the tendons in the back of your legs?

8 Replies

oldestnewest
  • I sympathise having the same trouble. The diclofonac can only help with the inflammation but is useful. I find that a good massage with Movelat on the affected part can help both for the arthritis and the RLS. Nothing will cure - only trial and error can show what works for you. I try desperately to stick to 3mg of ropinirole but take a 4th if absolutely necessary. Good luck. I know what it's like to have both.

  • diclofonac is one that the doctor reaches for first..there are so many

    other anti-inflammatories out there..My pharmacist (chemist) told me

    that diclofenac has something in it that helps the joints stay lubricated..

    It takes time to build up in the system..I don't think that it can/ will work

    for RLS.. Having my knee replaced was the best decision for me..I have

    so little pain now..and my muscles and bones feel stronger...I feel like

    my life started again once I learned how to walk well with my new knee.

    ( a soccer accident put me out of commission for a long time- my femur

    was broken..and my knee was turned around in the other direction)

    I really hope that anyone who experiences pain gets something to help

    them cope with life.. Welcome to the forum ffrwdwin! =))

  • i have arthritis also, but canr take diclofenac, just gives me terrible stomach cramps, and movelat doesnt do a thing for me, but i find Ketoprofen helps to take the edge of the pain, also heatwraps help, and i have cocodamol for the pian.One thing at a time is bad enough, but 2 or 3 going on at once is hard to cope with. I get pain with RLS allover mt legs, and bad in my feet

  • I am a RA patient..I was prescribed diclofenac..75mg every 24 hours..

    You aren't kidding about it being rough on the tummy..it's a strong anti-inflammatory

    that takes a while to build up in the system..I was able to take tylenol with it every

    6- 8 hours..I could have a narcotic with it as well after I had knee surgery..I had to

    make sure that the narcotic didn't also contain Tylenol..I feel for you..

    It always seems like right after surgery, especially after being put out...(I had one

    done with a spinal block, 4 done under general anesthesia) My legs were the

    worst..right in the hospital bed.

    I used pillows, body pillows to surround myself and support my back, my hips

    my knees..it truly helped me to rest.

    I would put a call into the doctor to see if they have a form of the diclofenac

    with a stomach protector..at that time I had to take a prilosec on an empty

    tummy and swallow the diclofenac later...After about 4 to 6 weeks, my joints

    felt lubricated, the pain was still there but not so strong as it was..a couple

    of tylenol wiped it out.

    Those pain relievers work wonders to help you get comfortable but they can

    make some people very tired...Your body is working very hard to recover from

    that surgery..the muscles have to build up again and being put under takes a lot

    out of you too..

    Eat good foods, drink as much water as you can to help get the toxins out

    of your body and do not be afraid to ask the doctor for different meds if your

    pain level is even a 4...that's too high.. Stress can make pain 10 times worse..

    Take care of yourself..and welcome to the forum Antique..=))

  • Scottie99 ...welcome aboard this forum! I am not sure if we met on here

    before...I didn't go back in my messages to remember.. if we did meet, hello

    again...

    They went in and scoped your knee..the spot that they went broke in the skin

    to go inside of your knee looks small, but trust me, they move things around

    big time in there...those muscles and tendons are going to hurt for quite a while..

    everything has to stretch back out again...limping caused the muscles to shorten

    and get tight.. you can and will feel that in nearly every part of your leg...

    especially if you have been limping around for awhile before...

    I can't say if the anti inflammatories are the cause of your rls acting up...but

    you are on a pretty significant dose of Ropinrole...if you are not getting relief,

    then you need to schedule a visit with the doctor to either add something or

    get your meds changed..there are some other choices out there Maybe RLS

    is the cause of your pain in the legs..It's a doctors call on that one..

    As I told Antique, if your pain level is a 4, it's too high..put a call into the doctor

    when you've had enough..after having a knee scope, it's very unlikely but some

    (very very few) have blood clots..No one can tell you why you have pain without

    seeing it and knowing what to look for..

    How long ago did you have the knee scoped? Did they repair anything or schedule

    another surgery? Just as a FYI..I know people that have been taking pain pills for

    up to 4 weeks after a scope..Keep me and the rest of the forum posted...

    I want to know if it's RLS or what's happening..Sending you well wishes and

    hugs for a speedy recovery.=))

  • Yikes, thanks for your reply. I have asked questions on the forum before, perhaps going back a year or so.

    As far as my knee is concerned, it was scraped and 'badly torn' cartilage trimmed up. The surgeon said he can do no more other than replace the knee. Funnily enough the worse pain is behind the knee when I try to bend my leg.

    Talking about my RLS , I asked my neurologist about patches, but his opinion is stick to Ropinrole until it stops working completely. I probably haven't quite got to that stage yet, but it can't be far away!

    Thanks for your interest.

  • HI Scottie99. I tried Ropinirole But it made me feel so nauseous, anti-nausea meds did not help relieve it one bit so I started on the patches just 1 year ago. First on 1 mg. then 2, now 3. They help better than anything else has in 10 years, but I still get bad times. Now I'm getting the pains and twitches in my arms during the day while I'm active so I'm wondering if the're going to stop working soon. I think if the patches stop working I've run out of options.If it was me I would stay on the Ropinirole as long as I could.

  • Oh and if you were put under for that scope..have your vitamin B12, B1,2, 3, 6 and Vitamin D, potassium, Iron levels, Ferritin levels.. Make sure that you do...when i was checked after 5 surgeries, I was in trouble with those levels..I felt like crap..I couldn't sleep well and I hurt 10 times more than a normal person would. It's so important for everyone to have these

    checked and doctors won't check unless you ask them to..

    The difference in my life is day/ night being in better balance..

    If your RLS continues to get worse, give a call to the doctor sooner than later.

    You need good solid sleep to recover from that surgery..

You may also like...